Thunderstorm Wind, Clarke
- When
- February 3, 3:05 PM CST
- Where
- Clarke County, Thomasville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 31.920, -87.730
Wind gusts estimated at 50 to 60 mph by county officials.
A very moist and unstable airmass developed ahead of an approaching cold front. Storms developed along the front and produced damaging wind gusts as they moved across southeast Mississippi and southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A very moist and unstable airmass developed ahead of an approaching cold front. Storms developed along the front and produced damaging wind gusts as they moved across southeast Mississippi and southwest Alabama. Heavy rain caused flooding across portions of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 3, 12:10 PM CST, 2 hours 55 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022
.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
134 PM CST Thu Feb 3 2022
ALZ263-265-032015-
Mobile Coastal AL-Mobile Central AL-
134 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of southwestern Mobile
County through 215 PM CST...
At 134 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Perkinston to 13 miles west of Saucier to 13 miles southeast of
Mcneil to 7 miles northwest of Kiln. Movement was northeast at 65
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Dauphin Island, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama.
&&
LAT...LON 3025 8821 3025 8818 3032 8823 3036 8819
3036 8820 3032 8826 3038 8824 3039 8840
3054 8840 3055 8808 3028 8812 3029 8812
3029 8813 3028 8813 3032 8819 3031 8819
3026 8818 3025 8808 3023 8831
TIME...MOT...LOC 1934Z 235DEG 57KT 3080 8934 3066 8936 3059 8943 3050
8950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHSpecial Weather Statement
National Weather Service Mobile AL
146 PM CST Thu Feb 3 2022
MSZ075-078-032030-
Stone MS-Perry MS-
146 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of southern Perry and
Stone Counties through 230 PM CST...
At 146 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Wiggins to 3 miles northwest of Perkinston to 5 miles northwest of
McHenry to 10 miles west of Saucier. Movement was northeast at 50
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3091 8930 3091 8914 3105 8915 3107 8913
3099 8884 3091 8884 3091 8889 3071 8889
3068 8911 3068 8924 3066 8924 3065 8933
3070 8930 3077 8929 3087 8934
TIME...MOT...LOC 1946Z 235DEG 42KT 3086 8924 3081 8920 3075 8921 3066
8931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 2 S CLARA 31.55N 88.70W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF MULTIPLE TREES DOWN IN THE
VICINITY OF CLARA, MS.
&&
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG RICHTON 31.35N 88.94W
02/03/2022 PERRY MS BROADCAST MEDIA
REPORT OF TREE AND MINOR STRUCTURAL DAMAGE
IN RICHTON.
&&
MMSpecial Weather Statement
National Weather Service Mobile AL
247 PM CST Thu Feb 3 2022
MSZ075-076-078-079-032130-
Stone MS-Perry MS-Greene MS-George MS-
247 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of George, southeastern
Perry, southern Greene and eastern Stone Counties through 330 PM
CST...
At 247 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
McLain to 15 miles east of Wiggins to 7 miles east of Perkinston to 8
miles west of Saucier. Movement was northeast at 65 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Leakesville, McHenry and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3081 8903 3091 8896 3112 8893 3132 8845
3074 8843 3074 8888 3069 8889 3068 8903
3068 8924 3065 8924 3065 8933
TIME...MOT...LOC 2047Z 240DEG 56KT 3105 8885 3090 8887 3079 8902 3061
8927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG DENHAM 31.66N 88.53W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF TREES SNAPPED OFF AT THEIR
MIDPOINTS IN DENHAM.
&&
MMThe Mobile radar (KMOB), 146 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
12 flash flood, 5 thunderstorm wind. Local standard time, as filed.
Wind gusts estimated at 50 to 60 mph by county officials.
Heavy rain caused flooding along Highway 43 south of Industrial Park Drive.
Heavy rain caused flooding near the intersection of CR34 and CR31.
Strong winds downed trees and power lines in Jackson.
Heavy rain caused water to cover the roadway near the 1200 block of Old Highway 5 South.
Heavy rain caused water to cover the road near Grove Hill.
Strong winds downed trees along I-65 at MM 119.
Strong winds downed trees along I-65 at Highway 106.
Strong winds downed trees at I-65 and Highway 106.
Multiple reports of Flash Flooding in the Monroeville area. Also reports of homes flooding in the area.
Heavy rain caused State Highway 21 at Bailey Road to be impassable.
Heavy rain caused numerous roads to be damaged or washed out due to flash flooding.
A vehicle overturned in Limestone Creek with entrapment off of Highway 41 north of Monroeville. Numerous roads are flooded and impassable in the area.
Heavy rain caused flash flooding on Parker Lane in Uriah.
The downtown Monroeville fire department is flooded with a significant amount of water in the building.
Significant flash flooding west of Greenville. Portions of CR 38 North and Hawkins Lane were completely washed out.
Bookers Mill Road was washed out from flash flooding. Numerous dirt roads were also washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, February 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1009666, 1009667, 1009668, 1009679, 1009686, 1009884, 1009696, 1009701, 1009700, 1009927, 1009928, 1010032, 1010033, 1010038, 1010039, 1010040, 1010041.